MAUDE Adverse Event Report: NIHON KOHDEN DIGITAL HEALTH SOLUTIONS INC. RNS-6803-7460; REMOTE NETWORK STATION

NIHON KOHDEN DIGITAL HEALTH SOLUTIONS INC. RNS-6803-7460; REMOTE NETWORK STATION
Model Number RNS-6803-7460
Medical Device Problem Codes No Audible Alarm (1019); Protective Measures Problem (3015); Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2022
Type of Reportable Event Death
Event or Problem Description
The customer reported that this remote nurse's station (rns) did not alarm; however, the central nurse's station (cns) did alarm.This caused a delay in treatment and the patient passed away.
 
Additional Manufacturer Narrative
The customer reported that this remote nurse's station (rns) did not alarm; however, the central nurse's station (cns) did alarm.According to the customer, they didn't hear an alarm from the rns when the patient was alarming; however, they did hear it at the cns and in the room.This caused a delay in treatment and the patient passed away.Technical support (ts) sent the customer the investigation guide and the steps to pull the log files.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following fields contain no information (ni), as attempts to obtain information were made, but not provided: patient information: attempt # 1: 06/28/2022 a phone call was made in an attempt to gather patient and device information, a voice mail was left for (b)(6) to call me back with the patient and device information.Attempt # 2: 07/01/2022 a phone call was made in an attempt to gather patient and device information, a voice mail was left for (b)(6) to call me back with the patient and device information.Attempt # 3 07/08/2022 a phone call was made in an attempt to gather patient and device information, a voice mail was left for (b)(6) to call me back with the patient and device information.The following fields are not available (n/a) to this report: patient date of death.Additional model information: concomitant medical device: the following device was used in conjunction with the rns: cns: model #: ni, serial #: ni, device manufacturer data: ni, unique identifier (udi) #: ni, returned to nihon kohden: ni.
 
Event or Problem Description
The customer reported that this remote nurse's station (rns) did not alarm, causing a delay in patient treatment and the patient passed away.However, the central nurse's station (cns) did alarm.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that this remote nurse's station (rns) did not alarm, causing a delay in patient treatment and the patient passed away.However, the central nurse's station (cns) did alarm.Details of complaint: the root cause of alarms not alarming is related to use of defective software.Version 02-10 for the rns has known alarm audio issues, which was resolved in version 02-10a.The customer was using 02-10.Nka personnel were sent on-site to perform software upgrades for the facility's rns systems.A serial number review of the reported device does not reveal additional related complaints.The alarm issues with the rns version 2-10 have been resolved with newer software updates.The following fields contain no information (ni), as attempts to obtain information were made, but not provided: a2 - a6 b6 b7 d10 attempt # 1: (b)(6) 2022 a phone call was made in an attempt to gather patient and device information, a voice mail was left for (b)(6) to call me back with the patient and device information.Attempt # 2: (b)(6) 2022 a phone call was made in an attempt to gather patient and device information, a voice mail was left for (b)(6) to call me back with the patient and device information.Attempt # 3 (b)(6) 2022 a phone call was made in an attempt to gather patient and device information, a voice mail was left for (b)(6) to call me back with the patient and device information.Additional model information: d10 concomitant medical device: the following device was used in conjunction with the rns: cns: model #: ni serial #: (b)(6) device manufacturer data: ni unique identifier (udi) #: (b)(4).Additional information: b2 date of death b4 date of this report g3 date received by manufacturer g6 type of report h2 if follow-up, what type? h6 event problem and evaluation codes h10 additional manufacturer narrative.

Brand Name
RNS-6803-7460
Common Device Name
REMOTE NETWORK STATION
Manufacturer (Section D)
NIHON KOHDEN DIGITAL HEALTH SOLUTIONS INC.
attn: shama mooman
14 bunsen
irvine CA 92618
Manufacturer (Section G)
NIHON KOHDEN DIGITAL HEALTH SOLUTIONS INC.
attn: shama mooman
14 bunsen
irvine CA 92618
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama, CA 359-8-580
JA   359-8580
9492687488
MDR Report Key15048674
Report Number2032233-2022-02966
Device Sequence Number14645750
Product Code MHX
UDI-Device Identifier00851725007184
UDI-Public00851725007184
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K102376
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRNS-6803-7460
Device Catalogue NumberRNS-6803-7460
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2022
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS; CNS
Outcome Attributed to Adverse Event Death;
Patient SexUnknown